Alert archive / Oklahoma / Flash Flood Warnings in 2006

Flash Flood Warning 1, NWS Shreveport, LA

March 19, 2006McCurtain County, Oklahoma; Red River County, Texas

NWS Shreveport, LA issued this flash flood warning at Mar 19, 2006, 10:27 PM CST for McCurtain County, Oklahoma; Red River County, Texas. It was in force for 6 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 19, 2006, 10:27 PM CST (04:27 UTC)
Expired
Mar 20, 2006, 4:30 AM CST
In force
6 hr
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

Counties McCurtain County, OK, Red River County, TX

The radar

The Western Arkansas radar (KSRX), 150 km from the middle of the area, began a volume at 04:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 20, 3:30 AM CSTFLASH FLOODClarksville, TXSCATTER CREEK FLOODING OVER FM 909. CUT HAND CREEK FLOODING OVER FM 1487. MUSTANG CREEK FLOODING OVER FM 410. ROADS CLOSED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 303 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 4.5 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2006-03-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2006-03-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 462 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
482 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
462 m²/s²
0-3 km storm-relative helicity
398 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSHV 200433
FFWSHV
OKC089-TXC387-201030-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1027 PM CST SUN MAR 19 2006

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  RED RIVER COUNTY IN NORTHEAST TEXAS
  MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA

* UNTIL 430 AM CST

* AT 1025 PM CST...SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER       
  RADAR INDICATED HEAVY RAIN CONTINUING TO FALL FROM THUNDERSTORMS   
  FROM NEAR DEPORT TEXAS...NORTHEAST TO IDABEL AND BROKEN BOW       
  OKLAHOMA. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  CLARKSVILLE...IDABEL AND BROKEN BOW.

ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES OF RAINFALL ARE 
POSSIBLE IN THE WARNED AREA.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
SHREVEPORT.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD
WARNING FOR...
  RED RIVER COUNTY IN NORTHEAST TEXAS
  MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA
UNTIL 430 AM CST.

LAT...LON 3449 9470 3358 9530 3336 9507 3408 9452

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Mar 19, 9:50 PM CST, 37 minutes earlier.

Area forecast discussion, Mar 19, 9:50 PM CST, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
950 PM CST SUN MAR 19 2006

.DISCUSSION...
LINE OF SHOWERS AND THUNDERSTORMS MOVING ACROSS NW PORTIONS OF AREA.
HEAVY RAINFALL WILL BEGIN TO PRESENT SOME FLOODING PROBLEMS ACROSS
SOME OF THIS AREA. SHOWER ACTIVITY REMAINING ISOLATED TO SCATTERED
THUS FAR REMAINING PORTIONS. OVERALL TREND LOOKS TO BE INCREASING
RAINFALL OVERNIGHT. RETAIN HIGH POPS AND MENTION OF HEAVY RAIN WITH
FLOOD WATCH BASICALLY ALONG AND NORTH OF INTERSTATE 20...PRETTY
MUCH THE CUTOFF POINT FOR SIGNIFICANT RAINFALL TOTAL THUS FAR
THIS WEEKEND. KEEPING OVERNIGHT TEMPS NEAR STEADY...POSSIBLE SLOW
RISES SOUTH OF INTERSTATE 20...AS WARM FRONT POISED JUST SOUTH OF
THE AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  52  70  44  61 /  70  70  20   0
MLU  51  66  46  63 /  70  80  30   0
DEQ  45  61  38  55 / 100  50  20   0
TXK  48  64  43  58 / 100  50  20   0
ELD  49  64  42  60 / 100  80  30   0
TYR  51  74  41  60 /  90  50  10   0
GGG  51  73  42  61 /  90  50  10   0
LFK  59  77  43  67 /  70  50  10   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 6 AM MONDAY FOR THE FOLLOWING ZONES:
     COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
     RIVER...MILLER...NEVADA...SEVIER...AND UNION AR.

LA...FLASH FLOOD WATCH UNTIL 6 AM MONDAY FOR THE FOLLOWING ZONES:
     BOSSIER...CADDO...CLAIBORNE...UNION LA...AND WEBSTER.

OK...FLASH FLOOD WATCH UNTIL 6 AM MONDAY FOR THE FOLLOWING ZONES: AND
     MCCURTAIN.

TX...FLASH FLOOD WATCH UNTIL 6 AM MONDAY FOR THE FOLLOWING ZONES:
     BOWIE...CAMP...CASS...FRANKLIN...GREGG...HARRISON...MARION...
MORRIS...RED      RIVER...SMITH...TITUS...UPSHUR...AND WOOD.

&&

VII
Hazardous weather outlook, Mar 19, 12:00 PM CST, 10 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CST SUN MAR 19 2006

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-201200-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CST SUN MAR 19 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
A SERIES OF UPPER LEVEL DISTURBANCES WILL CONTINUE TO SHIFT NORTHEAST
ACROSS THE FOUR STATE REGION THIS AFTERNOON...BRINGING WIDESPREAD
RAIN AND SCATTERED THUNDERSTORMS. THE RAIN COULD BE HEAVY AT
TIMES...MAINLY ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR OF
NORTHEAST TEXAS AND NORTH LOUISIANA...AS WELL AS SOUTHEAST
OKLAHOMA...AND SOUTHWEST ARKANSAS...WITH ADDITIONAL RAINFALL TOTALS
OF ONE TO THREE INCHES POSSIBLE THROUGH TONIGHT.  THIS COULD CAUSE
SOME LOCALIZED FLOODING...ESPECIALLY IN LOW LYING AND POOR DRAINAGE
AREAS. THUNDERSTORMS THAT DEVELOP THIS AFTERNOON COULD ALSO BRIEFLY
BECOME SEVERE...WITH LARGE HAIL THE MAIN THREAT. BY LATE THIS
AFTERNOON AND EARLY EVENING...A WARM FRONT OVER SOUTHEAST TEXAS WILL
BEGIN TO MOVE NORTH INTO LOWER EAST TEXAS AND THE SOUTHERN SECTIONS
OF NORTHCENTRAL LOUISIANA...WHICH COULD ENHANCE ADDITIONAL SHOWERS
AND THUNDERSTORMS. HOWEVER...A LARGE COMPLEX OF SHOWERS AND
THUNDERSTORMS IS EXPECTED TO DEVELOP LATER TONIGHT OVER CENTRAL
TEXAS...AND TRANSLATE EAST INTO THE REGION OVERNIGHT. SOME OF THOSE
STORMS LATE TONIGHT MAY ALSO BECOME SEVERE...MAINLY ALONG AND SOUTH
OF THE INTERSTATE 20 CORRIDOR OF NORTHEAST TEXAS AND NORTH
LOUISIANA. LARGE HAIL AND STRONG DAMAGING WINDS WILL BE POSSIBLE
FROM THESE STORMS OVERNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THE RISK OF SEVERE THUNDERSTORMS WILL CONTINUE MONDAY MORNING...FOR
AN EXPECTED ONGOING CLUSTER OF THUNDERSTORMS FROM SUNDAY
NIGHT...PUSHING EAST ACROSS THE REGION.  THIS ACTIVITY IS EXPECTED
TO EXIT SOUTH CENTRAL ARKANSAS AND NORTH CENTRAL LOUISIANA AROUND
MIDDAY.

HOWEVER...THE WEST TEXAS DRYLINE WILL SURGE EAST INTO SOUTHEAST
OKLAHOMA AND NORTHEAST TEXAS MONDAY MORNING...ENTERING SOUTHWEST
ARKANSAS AND NORTHERN LOUISIANA BY EARLY AFTERNOON. THIS SURFACE
BOUNDARY WILL PROVIDE THE FOCUS FOR ADDITIONAL SCATTERED SHOWERS AND
THUNDERSTORMS MONDAY AFTERNOON DURING PEAK HEATING...AS A STRONG
UPPER LEVEL DISTURBANCE ASSOCIATED WITH AN UPPER LEVEL LOW PRESSURE
SYSTEM LIFTS NORTHEAST ACROSS SOUTHEAST OKLAHOMA AND SOUTHWEST
ARKANSAS. SOME OF THE STORMS THAT DEVELOP MONDAY AFTERNOON MAY ALSO
BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN SEVERE
WEATHER THREATS. THESE STORMS WILL EXIT THE AREA EARLY MONDAY
EVENING...AS A COLD FRONT DROPS SOUTHEAST THROUGH THE AREA MONDAY
NIGHT. NO OTHER HAZARDOUS WEATHER IS EXPECTED THROUGH THE REMAINDER
OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT.

22

Nearby

Flash Flood Warnings in Oklahoma, 2006Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.